Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 29, 2000, 9:22 AM CDT for Jones County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2000, 9:22 AM CDT (14:22 UTC)
- Expired
- Jun 29, 2000, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 291423 FFWSJT TXC253-291830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 922 AM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... JONES COUNTY IN NORTH CENTRAL TEXAS * UNTIL 130 PM CDT * AT 920 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN BETWEEN HAMLIN AND MERKEL...MOVING EAST AT 10 MPH. * RAINFALL TOTALING 2 TO 4 INCHES HAS FALLEN IN THE WARNED AREA...WITH ADDITIONAL RAINFALL UP TO 2 INCHES EXPECTED THROUGH 130 PM CDT. SOME ROADS THAT MAY BE IMPACTED BY THE FLOOODING INCLUDE... FM 126 FROM MERKEL TO HAMLIN AND HIGHWAY 180 BETWEEN MCCAULLEY AND ANSON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3292 10011 3254 10011 3255 9966 3294 9962 TEW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:40 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 6:40 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 640 AM CDT THU JUN 29 2000 MESOSCALE COMPLEX TO THE WEST HAS JUST ABOUT DIED...ESPECIALLY ON THE SOUTHERN FLANK. HOWEVER...NUMEROUS SHOWERS AND STORMS CONTINUE ACROSS THE BIG COUNTRY. HOURLY RAINFALL RATES NOT ALL THAT IMPRESSIVE...BUT AFTER 4 HOURS ON NEAR CONTINUOUS RAINFALL...GROUND BEGINNING TO SATURATE. WITH THE FRONT EXPECTED TO REMAIN IN THE AREA THROUGH THE AFTERNOON...AND THE POSSIBILITY OF HEAVIER RAINFALL LATER TODAY...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE BIG COUNTRY. WILL ALSO TWEAK POP NUMBERS ACROSS THE SOUTH...WHERE LITTLE IS GOING ON AT THE MOMENT. .SJT...FLASH FLOOD WATCH FOR THE BIG COUNTRY TODAY. 07 N
In the hours before
Special weather statement, Jun 29, 5:45 AM CDT, 3 hours 37 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291415- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CDT THU JUN 29 2000 ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY ACROSS THE BIG COUNTRY AND NORTHERN HEARTLAND WITH LESS COVERAGE ELSEWHERE... EARLY THIS MORNING...A STATIONARY FRONT EXTENDED FROM NEAR MIDLAND... TO ABILENE...TO NEAR TYLER. LOW LEVEL CONVERGENCE ALONG THE FRONT WILL PERSIST TODAY...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE BIG COUNTRY AND NORTHERN HEARTLAND...ESPECIALLY DURING THE MORNING. BECAUSE THE PRECIPITATION WILL BE SLOW MOVING...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SCATTERED RAINFALL AMOUNTS IN EXCESS OF ONE INCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE CONCHO VALLEY TODAY...MAINLY IN THE AFTERNOON...AS OUTFLOW BOUNDARIES...FROM THUNDERSTORMS THAT OCCURRED OVERNIGHT OVER THE PERMIAN BASIN...INTERACT WITH THE MOIST ATMOSPHERE AND DAYTIME HEATING. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SOME STORMS. ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. THUNDERSTORM COVERAGE WILL PROBABLY BE MORE LIMITED HERE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:00 AM CDT | Flash Flood Warning | SJT | Fisher | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.